MAUDE Adverse Event Report: Contego Medical, Inc. Neuroguard IEP System; Stent, Carotid

Contego Medical, Inc. Neuroguard IEP System; Stent, Carotid
Model Number NG-NV-6-40
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Muscle Weakness/Atrophy (1967)
Date of Event 08/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the neuroguard stent iep system ng-nv-6-40 was implanted in the proximal right internal carotid artery for a severe, calcified 80% stenotic plaque lesion measuring 36mm in length in a 6.8mm vessel in a patient with a history of prior stroke.A non-medtronic (asahi fubuki) sheath was used.Embolic protection was used.The vessel was pre- and post-dilated.No resistance was encountered when advancing the device.The ifu (instruction for use) was followed during preparation, procedure, and post-procedure without issue.The stent was optimally positioned across the target lesion before deployment but migrated north during implantation.The stent remained in the vessel, and two non-medtronic (boston wallstents) were placed to extend.Computed tomography was performed in the procedure room after the procedure and physician confirmed no large-vessel occlusion (lvo) or bleeding.Following placement of the two non-medtronic (boston wallstents) stents, the patient had some left-sided weakness.Integrilin was administered, and the symptoms were improving at the last assessment.The following additional information was later reported: femoral entry route.Embolic protection device: emboshield nav 6, pre-dilation device: boston scientific 3x30 coyote es, post-dilation device: abbott viatrac 14 plus 5x30, size of the asahi fubuki sheath: 6fr 90cm, regarding the migration event: during deployment, the device moved distal, leaving a portion of the proximal lesion uncovered.Where was the neuroguard (i.E., what part of the carotid artery and where in relation to the lesion)? proximal c1 segment.The wallstents were placed proximally.The first one overlapped the neuroguard, and the second one was an extension of the prior wall stent.When asked what was thought to have caused the migration of the neuroguard stent and if there was under sizing of the stent, the reporter speculated, "possibly due to the tight lesion".There was no difficulty during positioning or delivery of the stent system.The neuroguard stent ended up covering some of the distal part of the lesion.When did the patient develop left sided weakness? was it determined post-procedure that the patient had a stroke? reporter stated that it was noticed during an assessment done after the procedure, and that a ct of the head was done in the room"[ed]" and it was determined there was no lvo.What is the current status of the patient? per the fellow as of last week "[the week before the (b)(6)2026]", the patient is "doing much better".The reporter states that the alleged event did not result in a procedural delay.A manufacturer representative was present at the case.Patient has a history of prior stroke, but it is unknown where, and a previously coiled aneurysum.The neuroguard device/delivery system is not available for return as it was discarded by the account.
 
Additional Manufacturer Narrative
Final results pending completion of investigation.

Brand Name
Neuroguard IEP System
Common Device Name
Stent, Carotid
Manufacturer (Section D)
Contego Medical, Inc.
3801 lake boone trail
suite 100
raleigh NC 27607
Manufacturer (Section G)
Contego Medical, Inc.
3801 lake boone trail
suite 100
raleigh NC 27607
Manufacturer Contact
james clossick
3801 lake boone trail, suite 100
raleigh, NC 27607
+1(305)607-1708
MDR Report Key50812889
Report Number3011471056-2026-00076
Device Sequence Number10157593
Product Code NIM
UDI-Device Identifier00851616007651
UDI-Public00851616007651
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P240009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNG-NV-6-40
Device Catalogue NumberNG-NV-6-40
Device Lot NumberZ2461111A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age71 YR
Patient SexFemale